66.5K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Does Citalipram make you feel worse before you feel better?

8 REPLIES 8
tracyld
Member

Re: Does Citalipram make you feel worse before you feel better?

Heres hoping for a good nights sleep for us all. As usual I am on here rather late instead of getting to bed much earlier. Take good care of yourself everyone and sweeter dreams tonight. Love and hugs Tracy xxx
applestreet
Member

Re: Does Citalipram make you feel worse before you feel better?

thanks for all the replies...I have started to feel a bit better the last 2 days but feel quite tired all the time..then again that could be the not sleeping thing catching me up!!..I am going to give it another couple of weeks and see how I go on..the doc might've mentioned it but I was a sobbing mess when I went into her surgery...nothing went in I just felt so awful..it must be doing something because my anxiety levels are a lot better..thanks again..

ChoccieMuffin
Member

Re: Does Citalipram make you feel worse before you feel better?

Applestreet, as the others have said, hang on in there for a few weeks. I'm surprised your doc didn't mention it, as it is pretty well known that it can make you feel a bit worse at the beginning, but it is definitely worth giving it a decent try. You won't wake up one day and feel fantastic - more likely your friends and family will notice that you have "come back" before you notice it yourself. You might find one day that you've got a smile on your face for no particular reason and realise that you haven't done that for a while.

Good luck, it's worth sticking with it.

Guest user
Not applicable

Re: Does Citalipram make you feel worse before you feel better?

I've been taking citalopram for a number of years too; it was prescribed for depression long before the DCiS diagnosis. It does take a while to work. I'm on 30mg now and I was on 40mg for a number of years. It works very well for me with minimal side effects, apart from tiredness, and I was lucky in finding something that worked first go. A lot of people need to try different SSRIs before they find the one that's right for them. But you do need to stick with it for at least 4 weeks before you can be sure that it isn't the right medication for you, and probably longer, unless the side effects really are too much for you (and this can sometimes be the case).
karen
Member

Re: Does Citalipram make you feel worse before you feel better?

I've been on Citalopram 20mg for 8 yrs ...since dx...I was also on Tamaepam and Zolpidem....the Tamazepam was replaced by a lower dose Diazepam.
It takes a good few weeks for Citalopram to work...or any other anti-depressent....it can make you feel worse to start off with, do try to stick with it, what strength have you been prescribed?
Maybe go back to your GP and see if he will give you a low dose Diazepam ...short term....to help with the anxiety.
I know how you feel my anxiety got competely out of control when I was 3/4's of the way through my chemo....even with the meds.,
I now try to live with it with it with the hep of meds., and a supportive GP.
If you want to chat or anything please feel free to PM me x

tracyld
Member

Re: Does Citalipram make you feel worse before you feel better?

Hello Apple Street ,
I take Sertraline but Yes it did make me feel much much worse before I got better and I had to have the dose increased 3 times. It took about 7 or 8 weeks before I started to feel any benefit. If your GP has started you on a low dose then go back and see if it can be increased. They usually start us on the lowest dose possible. You may need to change your anti depressant as well . I have known ladies on here who have tried a few before one works for them.
I practised Mindfulness and read a book by Paul Gilbert called the Compassionate Mind. I also think that counselling helped me as I could not understand why I felt so dreadful but our hormones are very powerful chemicals. Try and stick with it and let us know if you decide to go back to your GP for advice. Sending you positive vibes, love and hugs Tracy xxx
Historygirl
Member

Re: Does Citalipram make you feel worse before you feel better?

Hi Applestreet

I've been taking citalopram for about 10 months. It took a while to a while to work, about three or four weeks I think, but it was definitely worth persevering with. Good luck and hope you are feeling brighter soon.

Della x

applestreet
Member

Re: Does Citalipram make you feel worse before you feel better?

Bump

applestreet
Member

Does Citalipram make you feel worse before you feel better?

Hi..I was prescribed citalipram last week for depression..I've been taking it for a week now and actually feel worse than I felt before..my sleep is disturbed..I don't feel like eating and my anxiety levels have gone through the roof..does anyone know how long it takes to start working...thanks in advance...